Last Modified: July 4, 2009
Dear OncoLink "Ask The Experts,"
I have suffered from depression all [of] my life and take several different medications and see a psychiatrist. Since starting Lupron therapy, I have been much more depressed. My psychiatrist has changed my medications around in the hopes of helping with the depression, but it does not seem to be working. Do you know of anything that can help manage this side effect?
Richard Whittington, MD, Associate Professor of Radiation Oncology at the University of Pennsylvania School of Medicine, responds:This is a real problem in men and it is analogous to the condition in women called "involutional melancholia" that occurs when women go through menopause. Physiologically, you are going through the same hormone shifts that women do during "the change".
Oct 4, 2013 - For patients with cancer receiving radiotherapy, a simple screening evaluation can detect major depression, according to a study presented at the annual meeting of the American Society for Radiation Oncology, held from Sept. 22 to 25 in Atlanta.
Aug 29, 2014
Jul 1, 2010